Almost every day I hear from someone in the first couple of weeks of Hep C treatment who is having a hard time from the effects of Hepatitis C treatment. In this post, I will talk about some of the causes for some of the discomfort that some people feel during Hep C treatment, particularly in the first couple of weeks of treatment.
We are talking here not about the side effects of Hep C medication but the effects of Hep C treatment.
Before going on make the point here, and emphasize, that this discomfort during Hep C treatment only happens with some people. The majority of people doing Hep C treatment go through the treatment with either zero difficulties or discomfort or with the mildest of discomforts.
The Side Effects of Hep C Treatment
Most people think about the side effects of taking the Hep C medication; the side effects of Epclusa or the side effects of Mavyret, however, there is more going on during Hep C treatment than the side effects of Hep C drugs.
Yes the Epclusa or Mavyret may have some side effects for some people but there are other things that can cause discomfort during Hep c treatment, these are generally associated with the healing process.
Hep C Virus Undetectable
In most cases, the Hep C virus reaches undetectable levels within the first week of treatment. At that point, with the virus no longer destroying liver cells the liver begins to heal. The liver begins to heal itself from what is often decades of damage from chronic Hepatitis C infection.
It is this healing process, and the associated changes in the body that occur as the liver heals and regains its normal functions, that is the source of much of the discomfort.
Please watch the video above for more information on the side effects of Hepatitis C treatment.
Greg’s blog is reprinted with permission, and the views are entirely his.